MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BURR 5.5 ABRADER 180 LG HIGH VIS DSPL.; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. BURR 5.5 ABRADER 180 LG HIGH VIS DSPL.; SAW, POWERED, AND ACCESSORIES
Model Number 72203127
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/07/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the surgeon noticed metal shreds coming off burr while performing a hip arthroscopy.Surgeon made all effort to remove as much sheddings.Surgeon tried to remove all metal shreds/particles out of patient's hip.Suction and flushing performed, some metal particles were not removed as stuck in good/healthy tissue even if flushing and suction performed.Another burr was opened for use and procedure was completed without further incident.
 
Additional Manufacturer Narrative
Examination is not possible, as the device will not be returned.The investigation could not draw any conclusions about the reported event without the return of the device.A review of the (b)(4) database was performed which confirmed no abnormalities were reported with this lot during manufacture.A complaint history review identified no additional complaints for this manufactured lot of this nature.

Brand Name
BURR 5.5 ABRADER 180 LG HIGH VIS DSPL.
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7104094
Report Number1219602-2017-01533
Device Sequence Number13474261
Product Code HAB
UDI-Device Identifier03596010655899
UDI-Public(01)03596010655899(17)191124(10)50666269
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/24/2019
Device Model Number72203127
Device Catalogue Number72203127
Device Lot Number50666269
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/11/2017
Supplement Date Received by Manufacturer01/22/2018
Initial Report FDA Received Date12/11/2017
Supplement Report FDA Received Date01/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age31 YR